Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Diagnosed with slight bi-polar disorder, on Effexor xr, lamictal and geodon. Do these drugs cause problems ?

Hello, I have a question about my hormones. I was diagnosed four years ago with slight bi-polar disorder. The doctor put me on Effexor xr, lamictal , and geodon . I had really bad anxiety and anxiety attacks . I just went to the doctor for a physical and my blood work showed I was low on testestorone and cortisol and high in prolactin. My question is do you think it could be the psych drugs causing my problem, or was I having the problem to begin with and the drugs mask it. I just went for and MRI today. Thank you.
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Better to wait for MRI Report to come out

Psychiatric drugs can cause such hormone problems

In this case hormonal level come to normal after stopping such drugs

Unlikely that drugs will mask
Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor